Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 19, 2019, 7:54 PM EDT for Morgan County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 19, 2019, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:05 PM EDT | FLASH FLOOD | 1 Sw Mcconnelsville, OH | MORGAN CO. 911 REPORTS HOME ALONG E. MAIN ST. WITH YARD AND MINOR GARAGE FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WGUS51 KRLX 192354
FFWRLX
OHC115-200300-
/O.NEW.KRLX.FF.W.0028.190619T2354Z-190620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
754 PM EDT Wed Jun 19 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Northern Morgan County in southeastern Ohio...
* Until 1100 PM EDT.
* At 754 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
McConnelsville, Malta, Bristol, Eagleport and Hackney.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3976 8165 3975 8164 3967 8164 3961 8170
3960 8200 3976 8193
$$
122 follow-up statements
973
WGUS71 KRLX 200148
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
948 PM EDT Wed Jun 19 2019
OHC115-200300-
/O.CON.KRLX.FF.W.0028.000000T0000Z-190620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-
948 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MORGAN COUNTY...
At 946 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one and one half inches of rain
has already fallen. Some minor flash flooding was reported in
McConnelsville, but flood waters were already beginning to recede.
Some locations that may be experiencing flooding include...
McConnelsville, Malta, Bristol, Eagleport and Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3976 8165 3975 8164 3967 8164 3961 8170
3960 8200 3976 8193
$$
12066
WGUS71 KRLX 200253
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1053 PM EDT Wed Jun 19 2019
OHC115-200300-
/O.EXP.KRLX.FF.W.0028.000000T0000Z-190620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-
1053 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR NORTHERN MORGAN COUNTY WILL EXPIRE AT
1100 PM EDT...
The heavy rain has ended. Flood waters have receded. More showers
and thunderstorms were moving into the area, but with new rainfall
amounts of less than an inch expected, flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 3976 8165 3975 8164 3967 8164 3961 8170
3960 8200 3976 8193
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:52 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 7:52 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
752 PM EDT Wed Jun 19 2019
.SYNOPSIS...
One upper disturbance crosses tonight. Another, along with a
surface cold front cross Thursday. Warm sector into the
weekend. Next cold front early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 600 PM Wednesday...
The forecast still remains on track as things currently calm
down a bit, however some convection is still on the table for
this evening into the overnight. No significant changes were
needed to the forcast at this time and with all the heavy
downpours and rain accumulations that have been observed for the
day, the flash flood watch still remains in effect until
Thursday evening.
As of 200 PM Wednesday...
We are still stuck in the same pattern we have been for most of
the week, with southerly flow pumping moisture into the forecast
area, and ripples in the 500mb flow driving areas of showers and
storms. We did get some sunshine this afternoon, so have a bit
more cellular convection ongoing due to 500-1000 J/kg MLCAPE
added by the solar heating. With limited shear, not expecting
much organization to the storms, but any taller cells could be
capable of marginally severe wind gusts, which is reflected by
the SPC Day 1 outlook.
Overnight, expect showers and storms to lessen in coverage
initially, but as another 500mb shortwave trough crosses think
coverage will pick up again and have gone with an area of likely
POPs crossing from west to east after midnight.
A surface low will cross northern Ohio on Thursday, with a cold
front crossing the forecast area. This, combined with 500mb
ripples working through the mean trough and lingering outflow
boundaries from earlier activity will lead to showers and
thunderstorms on Thursday. Tried to put some timing info for the
best chance of storms using the WRFNMM... but really a
shower/storm could be around any time with abundant moisture and
multiple modes of synoptic and mesoscale forcing moving
through. The NAM is not really impressed with instability for
Thursday, while the RAP shows up to 2000 J/kg of MLCAPE.
Instability will be highly dependent on how much sun we get
during the late morning and early afternoon. Right now, think we
will have pretty widespread cloud cover, limiting the strength
of storms, but confidence is not great. We will see better bulk
shear moving through during the day, so if we do get some
sunshine, the RAP could be on to something, with stronger storms
possible during the afternoon with strong winds the main concern.
SPC marginal risk across the eastern half of the forecast area
also reflects this possibility, with the better chance of
severe weather to the east where instability should be better.
Flash flood watch remains in effect into Thursday evening.
Precipitable water values will remain in the 1.5-2 inch range
along and ahead of the cold front, so any stronger shower or
storm could produce heavy rainfall and localized flooding.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 230 PM Wednesday...
High pressure builds behind the front Thursday night to provide
dry and weak flow conditions through Saturday morning. Then, a
warm front develops and lifts slowly north through Sunday.
Scattered showers or storms are possible while the area remains
in the warm sector of the incoming weather system.
Models suggest an H500 disturbance digs southeast across or just
south of our Tri-state area near HTS. This disturbance could
bring some precipitation to portions of southeast OH, northeast
KY and southern WV late Friday night into Saturday.
There will be a gradual warm up each day with temperatures
reaching the low 80s lowlands of WV, KY and southeast OH,
ranging into the mid 60s highest peaks northeast mountains.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 230 PM Wednesday...
The aforementioned warm front will slowly lift north Saturday
night, positioned over our northern third of the area by Sunday
morning. While on the warm sector, showers and storms will be
possible during this time period.
Some model differences are noted beyond Sunday on other upper
level disturbances affecting the area Tuesday on.
It will continue warm with highs reaching the mid to upper 80s
lowlands, ranging into the lower 70s northeast mountains.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 725 PM Wednesday...
Although the storms have settled down there will be an opportunity
for them to make an appearance throughout the night while a
trough crosses the area and the cold front to the west moves
closer. Mainly VFR conditions start off with a chance of a pop-
up storm in the vicinity until late morning. Because of issues
with timing thunderstorms decided to insert vicinity into TAFs
at prime times of possible activity. Visibility may be
restricted in a heavier shower due to rain induced fog,
otherwise unrestricted VIS expected through the overnight into
the morning. Winds will be strong enough along with enough cloud
coverage to deter fog. South-southwest flow changes over to
westerly by tomorrow afternoon with frontal passage and increase
from 5KT to 10-15KT sustained. Look for gusts up to 25KT in the
afternoon at any terminal along with possible storms.
As the cold front crosses in the late afternoon expect more
thunderstorm activity for the rest of the day. MVFR may turn to
IFR in thunderstorms and heavier rain showers.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: Low to medium.
ALTERNATE SCENARIOS: Timing of restrictions may vary, and
amendments may be needed for showers and thunderstorms.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H M H H H H M
PKB CONSISTENCY H H H H H H L L L L M M
CKB CONSISTENCY H H H H H H H H H H M H
AFTER 00Z FRIDAY...
Brief IFR conditions likely at times with showers and
thunderstorms into Thursday evening. IFR in fog/stratus
possible Thursday night into Friday. Brief IFR possible in
showers and storms this weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Thursday evening for WVZ005>011-
013>020-024>034-039-040-515-516.
OH...Flash Flood Watch through Thursday evening for OHZ066-067-075-
076-083>087.
KY...Flash Flood Watch through Thursday evening for KYZ101>103-105.
VA...Flash Flood Watch through Thursday evening for VAZ003-004.
&&
SYNOPSIS...26/MZ/JZ
NEAR TERM...MZ/JZ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JZHazardous weather outlook, Jun 19, 5:07 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 507 AM EDT Wed Jun 19 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-516-200915- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh- 507 AM EDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, the West Virginia lowlands, and the southern mountains of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rounds of showers and thunderstorms this weekend may again lead to a localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ517>526-200915- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 507 AM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for the northern and central mountains of West Virginia. .DAY ONE...Today and Tonight. Rounds of showers and thunderstorms today and tonight may lead to a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rounds of showers and thunderstorms Thursday, and then again over the weekend, may lead to a localized flash flood threat. There is a marginal risk for severe thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM / 26
In the hours before
Special weather statement, Jun 19, 5:54 PM EDT, 2 hours before
Special Weather Statement National Weather Service Charleston WV 554 PM EDT Wed Jun 19 2019 WVZ007-008-014-015-192230- Jackson-Mason-Kanawha-Putnam- 554 PM EDT Wed Jun 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...NORTH CENTRAL KANAWHA...NORTHERN PUTNAM AND SOUTH CENTRAL JACKSON COUNTIES... At 554 PM EDT, a strong thunderstorm was located over Eleanor, or near Winfield, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Winfield, Sissonville, Eleanor, Buffalo, Kenna, Bancroft, Fraziers Bottom and Liberty. This includes Interstate 77 in West Virginia between mile markers 114 and 131. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to travel across flooded roads. Find alternate routes. It takes only a few inches of swiftly flowing water to carry vehicles away. LAT...LON 3848 8198 3863 8203 3876 8165 3853 8155 TIME...MOT...LOC 2154Z 251DEG 19KT 3857 8191 JZ
Local storm report, Jun 19, 6:03 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD SUMMIT 38.44N 82.70W
06/19/2019 BOYD KY EMERGENCY MNGR
BETWEEN ROUTE #5 AND ROSE RD. IN SUMMIT REPORTED
IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1901754
AMLSpecial weather statement, Jun 19, 6:30 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Wed Jun 19 2019
WVZ010-011-019-020-031-192315-
Doddridge-Harrison-Ritchie-Pleasants-Tyler-
630 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PLEASANTS...
NORTHEASTERN RITCHIE...NORTHERN DODDRIDGE...TYLER AND NORTHWESTERN
HARRISON COUNTIES...
At 629 PM EDT, a strong thunderstorm was located over Pennsboro, or 9
miles northeast of Harrisville, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Middlebourne, Pennsboro, West Union, Pullman, Grangeville, Alma,
Greenwood, Wallace, Smithburg, Wick, Mountain, Lima, Hebron, Center
Point, Sedalia and Canton.
This includes Route 50 in West Virginia between mile markers 41 and
57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3951 8074 3947 8071 3948 8067 3946 8067
3947 8064 3944 8060 3945 8058 3943 8058
3943 8052 3946 8051 3947 8049 3944 8033
3919 8095 3937 8106 3957 8083
TIME...MOT...LOC 2229Z 253DEG 11KT 3931 8094
JZLocal storm report, Jun 19, 7:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD NEW STRAITSVILLE 39.58N 82.24W
06/19/2019 PERRY OH EMERGENCY MNGR
PERRY COUNTY 911 REPORTS FLOODING ALONG MAIN STREET.
&&
EVENT NUMBER RLX1901755
AMLLocal storm report, Jun 19, 7:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD SHAWNEE 39.61N 82.21W
06/19/2019 PERRY OH TRAINED SPOTTER
HIGH WATER REPORTED BETWEEN MAIN ST. AND STATE RT. 93.
TIME VERIFIED BY RADAR.
&&
EVENT NUMBER RLX1901756
AMLLocal storm report, Jun 19, 7:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD 1 SW MCCONNELSVILLE 39.65N 81.85W
06/19/2019 MORGAN OH 911 CALL CENTER
RISING WATER DUE TO STORM DRAIN BACKUP.
&&
EVENT NUMBER RLX1901757
AMLThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:30 PM EDT | Special Weather Statement | RLX | Lawrence | 60 min |
| Jun 19, 4:25 PM EDT | Special Weather Statement | RLX | Lawrence | 50 min |
| Jun 19, 6:55 PM EDT | Flash Flood Warning | RLX | Perry | 95 min |
| Jun 19, 7:50 PM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.